CaltechAUTHORS
  A Caltech Library Service

Variational scattering theory using a functional of fractional form. II. An L2 approach

Takatsuka, Kazuo and McKoy, Vincent (1981) Variational scattering theory using a functional of fractional form. II. An L2 approach. Physical Review A, 23 (5). pp. 2359-2364. ISSN 0556-2791. http://resolver.caltech.edu/CaltechAUTHORS:TAKpra81a

[img]
Preview
PDF
See Usage Policy.

776Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:TAKpra81a

Abstract

An L2 approach to our variational method which is based on a functional of fractional form is proposed. As in the R-matrix theory, configuration space is divided into two parts. However, unlike the R-matrix theory, the associated wave function is always smooth. The resulting K matrix is anomaly-free and symmetric (and hence the S matrix is unitary). Application of this method to an exactly soluble two-channel model problem shows that our new approach gives much better results than the other standard variational principles.


Item Type:Article
Additional Information:©1981 The American Physical Society. Received 9 May 1980. This work was supported in part by a grant from the National Science Foundation No. CHE79-15807 and by an Institutional Grant from the U.S. Department of Energy, No. EY-76-G-03-1305.
Record Number:CaltechAUTHORS:TAKpra81a
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:TAKpra81a
Alternative URL:http://dx.doi.org/10.1103/PhysRevA.23.2359
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:7202
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:17 Jan 2007
Last Modified:26 Dec 2012 09:29

Repository Staff Only: item control page